Alert archive / West Virginia / Wind Advisories in 2006

Wind Advisory 4, NWS Charleston, WV

February 16, 20064 states

NWS Charleston, WV issued this wind advisory at Feb 16, 2006, 3:20 AM EST for 4 states. It took effect at Feb 16, 2006, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 3:20 AM EST (08:20 UTC)
In effect from
Feb 16, 2006, 10:00 PM EST
Expired
Feb 17, 2006, 10:00 AM EST
In force
12 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 160820
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
320 AM EST THU FEB 16 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-161630-
/O.NEW.KRLX.WI.Y.0004.060217T0300Z-060217T1500Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
320 AM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST FRIDAY.

THE WIND ADVISORY MEANS THAT BRIEF WIND GUSTS IN THE 40 TO 50 MPH
RANGE ARE POSSIBLE. THE STRONGER GUSTS MAY BE ASSOCIATED WITH
PREFRONTAL RAIN SHOWERS...OR WITH THE COLD FRONTAL PASSAGE...
LATE TONIGHT INTO EARLY FRIDAY MORNING.

VULNERABLE CONSTRUCTION SITES NEED TO SECURE THEIR WORK AREA.
LIGHT WEIGHT OBJECTS AROUND THE HOME ALSO NEED TO BE SECURED...OR
STORED AWAY. A FEW WEAK TREE BRANCHES MAY ALSO FALL.

WINDS THIS STRONG CAN GENERATE CROSS WINDS...MAKING DRIVING
DIFFICULT ON INTERSTATES...ESPECIALLY FOR HIGH PROFILE VEHICLES.


$$

KTB
4 follow-up statements
000 
WWUS71 KRLX 161527
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1027 AM EST THU FEB 16 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-162330-
/O.CON.KRLX.WI.Y.0004.060217T0300Z-060217T1500Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
1027 AM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY. 

THE WIND ADVISORY MEANS THAT BRIEF WIND GUSTS IN THE 40 TO 50 MPH
RANGE ARE POSSIBLE. THE STRONGER GUSTS MAY BE ASSOCIATED WITH
PREFRONTAL RAIN SHOWERS...OR WITH THE COLD FRONTAL PASSAGE...
LATE TONIGHT INTO EARLY FRIDAY MORNING.

VULNERABLE CONSTRUCTION SITES NEED TO SECURE THEIR WORK AREA.
LIGHT WEIGHT OBJECTS AROUND THE HOME ALSO NEED TO BE SECURED...OR
STORED AWAY. A FEW WEAK TREE BRANCHES MAY ALSO FALL.

WINDS THIS STRONG CAN GENERATE CROSS WINDS...MAKING DRIVING
DIFFICULT ON INTERSTATES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KRLX 161946
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EST THU FEB 16 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-170400-
/O.CON.KRLX.WI.Y.0004.060217T0300Z-060217T1500Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
246 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY. 

THE WIND ADVISORY MEANS THAT BRIEF WIND GUSTS IN THE 40 TO 50 MPH
RANGE ARE POSSIBLE. THE STRONGER GUSTS MAY BE ASSOCIATED WITH
PREFRONTAL RAIN SHOWERS...OR WITH THE COLD FRONTAL PASSAGE...
LATE TONIGHT INTO EARLY FRIDAY MORNING.

VULNERABLE CONSTRUCTION SITES NEED TO SECURE THEIR WORK AREA.
LIGHT WEIGHT OBJECTS AROUND THE HOME ALSO NEED TO BE SECURED...OR
STORED AWAY. A FEW WEAK TREE BRANCHES MAY ALSO FALL.

WINDS THIS STRONG CAN GENERATE CROSS WINDS...MAKING DRIVING
DIFFICULT ON INTERSTATES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KRLX 170207
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
907 PM EST THU FEB 16 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-171015-
/O.CON.KRLX.WI.Y.0004.060217T0300Z-060217T1500Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
907 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

THE WIND ADVISORY MEANS THAT BRIEF WIND GUSTS IN THE 40 TO 50 MPH
RANGE ARE POSSIBLE. THE STRONGER GUSTS ARE EXPECTED WITH
PREFRONTAL RAIN SHOWERS...OR WITH THE COLD FRONTAL PASSAGE... LATE
TONIGHT INTO EARLY FRIDAY MORNING.

VULNERABLE CONSTRUCTION SITES NEED TO SECURE THEIR WORK AREA.
LIGHT WEIGHT OBJECTS AROUND THE HOME ALSO NEED TO BE SECURED...OR
STORED AWAY. A FEW WEAK TREE BRANCHES MAY ALSO FALL.

WINDS THIS STRONG CAN GENERATE CROSS WINDS...MAKING DRIVING
DIFFICULT ON INTERSTATES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KRLX 170919
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
419 AM EST FRI FEB 17 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-171500-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-060217T1500Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
419 AM EST FRI FEB 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

A VERY STRONG COLD FRONT WILL MOVE RAPIDLY EASTWARD ACROSS THE
REGION EARLY THIS MORNING...EXITING THE MOUNTAIN COUNTIES AROUND 7
AM. THE HIGHEST WIND GUSTS ARE EXPECTED IN THE STRONGEST PRESSURE
GRADIENT JUST BEHIND THE FRONT...AS MUCH COLDER AIR SURGES IN ON
STRONG AND GUSTY NORTHWEST WINDS. THE WIND ADVISORY MEANS THAT
WIND GUSTS IN THE 40 TO 50 MPH RANGE ARE POSSIBLE. WINDS WILL
DIMINISH LATER THIS MORNING AND AFTERNOON AS HIGH PRESSURE BUILDS
IN.

VULNERABLE CONSTRUCTION SITES NEED TO SECURE THEIR WORK AREA.
LIGHT WEIGHT OBJECTS AROUND THE HOME ALSO NEED TO BE SECURED...OR
STORED AWAY. SOME TREE DAMAGE IS ALSO POSSIBLE.

WINDS THIS STRONG CAN GENERATE CROSS WINDS...MAKING DRIVING
DIFFICULT ON INTERSTATES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 16, 12:59 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 16, 12:59 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 AM EST THU FEB 16 2006

.AVIATION...

WITH FRONTAL PASSAGED TIMED BETWEEN 06Z-12Z FRIDAY...HOLDING OFF
ON PCPN IN 06Z TO 06Z TAFS...WITH SHOWERS ON THE DOORSTEPS OF PKB-HTS
BY 06Z FRI. WINDS THE MAIN ISSUE TODAY AND TONIGHT.  PEAK IN WINDS
SHOULD BE 17-22Z THEN SUBSIDE SOME...BEFORE POSSIBLE HIGHER PEAK
IN GUSTS ALONG THE COLD FRONT 06Z-13Z FRIDAY.

&&

.PREV DISCUSSION...
 (ISSUED 819 PM EST WED FEB 15 2006)

SHORT TERM /REST OF TONIGHT/...

FORECAST BASICALLY ON TRACK. WILL JUST MAKE SOME MINOR TWEAKS.

AVIATION...

VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. WILL HAVE TO KEEP
AN EYE ON WINDS PICKING UP ALOFT LATE TONIGHT...AS SOME LLWS COULD
DEVELOP.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...

HIGH PRESSURE DOMINATES MID LATITUDES WHILE FLAT WAVES TRAVERSE THE
DEEP S...THROUGH THE PERIOD.  MODELS IN FAIRLY GOOD AGREEMENT WITH
FIRST WAVE SATURDAY.  MOST SREF MEMBERS TAKE IT S OF FORECAST AREA
ENTIRELY BUT...GIVEN OPERATIONAL SOLUTIONS AND SOME DEGREE OF
UNCERTAINTY...ALLOWED CHANCE FAR SOUTHERN ZONES SATURDAY.

SYSTEM MOVES E OF AREA SATURDAY NIGHT...ALLOWING WHAT IS LEFT OF BIG
ARCTIC NIGH SINKING INTO NORTHERN PLAINS FRIDAY TO DOMINATE SUNDAY.
AS THIS HIGH EXITS...WEAKNESS BETWEEN IT AND A SECOND...WEAKER HIGH
TO DROP INTO NORTHERN PLAINS STATES...WILL ALLOW AT LEAST ONE WAVE
OF LOW PRESSURE IN THE SOUTHERN STREAM TO AFFECT AREA MONDAY INTO
TUESDAY.

WITH BOTH THE WAVE SATURDAY AND THE ONE EARLY NEXT WEEK...ATMOSPHERE
SHOULD BE COLD ENOUGH ALOFT FOR ALL SNOW.  PRECIPITATION THOUGH MAY
NOT BE THAT HEAVY AS FORCING IS NOT VERY FOCUSED.  ALSO...DAYTIME
TEMPERATURES EARLY NEXT WEEK MAY GET HIGH ENOUGH FOR SOME OF THE
SNOW TO MELT AS IT FALLS INTO THE BOUNDARY LAYER AIR.  DID STAY AT
OR A LITTLE BELOW HPC/MEX NUMBERS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...KTB
Hazardous weather outlook, Feb 15, 4:02 AM EST, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
402 AM EST WED FEB 15 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-160915-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
402 AM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY AFTERNOON AND NIGHT...GUSTY WINDS OF 25 TO 35 MPH ARE
LIKELY.

THERE IS THE POSSIBILITY THAT THE WIND GUSTS COULD BE HIGHER...IN
SOUTHEAST OHIO AND THE MID OHIO VALLEY...PLUS ACROSS THE HIGH
ELEVATIONS OF THE MOUNTAINOUS COUNTIES. IF SO...A WIND ADVISORY
MAY BE ISSUED FOR THE MOST VULNERABLE AREAS.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KTB

Nearby

Wind Advisories in West Virginia, 2006Wind Advisories in Ohio, 2006Wind Advisories in Kentucky, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.